Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at May 24, 2014, 7:24 PM MDT for Oneida County, Idaho. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2014, 7:24 PM MDT (01:24 UTC)
- Expired
- May 24, 2014, 9:15 PM MDT
- In force
- 111 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Oneida County, ID
The radar
The Pocatello radar (KSFX), 85 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898
WGUS55 KPIH 250124
FFWPIH
IDC071-250315-
/O.NEW.KPIH.FF.W.0003.140525T0124Z-140525T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
724 PM MDT SAT MAY 24 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO...
* UNTIL 915 PM MDT
* AT 718 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
RURAL NORTHERN ONEIDA COUNTY...WRIGHT CREEK AND DANIELS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4248 11248 4245 11241 4244 11231 4234 11235
4224 11235 4223 11253 4227 11254
$$
RS2 follow-up statements
091
WGUS75 KPIH 250214
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
814 PM MDT SAT MAY 24 2014
IDC071-250315-
/O.CON.KPIH.FF.W.0003.000000T0000Z-140525T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONEIDA ID-
814 PM MDT SAT MAY 24 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR NORTH
CENTRAL ONEIDA COUNTY...
AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. PERSONS IN THE DANIELS RESERVOIR AND WRIGHT CREEK AREA SHOULD
EXPECT FLOODING OF SMALL STREAMS AND CREEKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4248 11248 4245 11241 4244 11231 4234 11235
4224 11235 4223 11253 4227 11254
$$
RS856
WGUS75 KPIH 250307
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
907 PM MDT SAT MAY 24 2014
IDC071-250316-
/O.EXP.KPIH.FF.W.0003.000000T0000Z-140525T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONEIDA ID-
907 PM MDT SAT MAY 24 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT FOR NORTH
CENTRAL ONEIDA COUNTY...
THUNDERSTORMS ARE MOVING TO THE SOUTHEAST AND DISSIPATING. THEREFORE
THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT.
LAT...LON 4248 11248 4245 11241 4244 11231 4234 11235
4224 11235 4223 11253 4227 11254
$$
RSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:32 PM MDT, 5 hours 52 minutes earlier.
Area forecast discussion, May 24, 1:32 PM MDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 132 PM MDT SAT MAY 24 2014 .SHORT TERM...TONIGHT THROUGH TUESDAY. THE UPPER LOW OVER AZ IS INCHING TOWARD THE 4-CORNERS AREA TODAY AS A NORTHERN STREAM UPPER TROF MOVES THRU NORTHERN ID. THE COLD POOL WITH THE SOUTHERN STREAM UPPER LOW WILL PROVIDE ENOUGH INSTABILITY FOR ISOLD TSTMS IN THE SE PART OF THE FCST AREA...WHILE THE NORTHERN STREAM TROF WILL PROVIDE SUPPORT FOR SCT TSTMS IN THE CENTRAL MTNS AND UPPER SNAKE HIGHLANDS. TSTMS WILL DIMINISH THIS EVENING. BOTH UPPER SYSTEMS MOVE FAR ENOUGH AWAY FROM ID ON SUNDAY TO REDUCE THE TSTM THREAT TO A FEW NEAR THE DIVIDE. A NEW UPPER LOW APPROACHES THE PAC NW COAST ON MON...SETTING UP STRONGER SW FLOW OVER ID. THIS COULD SET OFF ISOLD TSTMS MON AFTN OVER THE CENTRAL MTNS WHILE THE REST OF THE AREA REMAINS DRY. AS THE UPPER LOW MOVES CLOSER TO THE COAST ON TUE...TSTM CHANCES INCREASE OVER THE CENTRAL MTNS. GUSTY SW WINDS THIS AFTN WILL SETTLE DOWN THIS EVE. WARM TEMPS WILL CONTINUE. HEDGES .LONG TERM...TUE NIGHT THROUGH NEXT SAT NIGHT. 500MB LONGWAVE FORECAST STARTS ZONAL BUT QUICKLY TRANSITIONS TO A WEST COAST TROUGH AND A GREAT PLAINS RIDGE. THE JETSTREAM EXPECTED TO BE SHOVED WELL INTO CANADA AND MAINLY A WARM AND SUMMER-LIKE PATTERN TO DEVELOP OVER THE CONUS. MOST OF THE GULF OF ALASKA LOWS/SHORTWAVES SHOULD BE HEADED INTO CENTRAL AND NORTHERN CANADA. THER IS ONE INTENSE SHORTWAVE DURING THIS PERIOD THAT ENTERS THE WEST COAST...BUT BOTH THE GFS AND ECMWF KEEP THE MOISTURE OUT OF CENTRAL AND SOUTHERN IDAHO AS IT HEADS NORTHEASTWARD. A SLIGHT CHANGE IN THIS WAVE TRAJECTORY COULD CHANGE THE FORECAST FOR SOUTHEAST IDAHO CONSIDERABLY...BUT RIGHT NOW BOTH OPERATIONAL GUIDANCE PRODUCTS ARE IN GOOD AGREEMENT ON THIS TRACK. SO THE ONLY WAY PRECIPITATION SHOULD GET INTO THE GEM STATE WOULD BE THROUGH A SURGE FROM THE SUBTROPICS WITH AN ENHANCED SOUTHERLY UPPER LEVEL FLOW...SOMETHING THAT MID-RANGE GUIDANCE DOES NOT NORMALLY CATCH VERY WELL. IN THE LAST 36 HOURS THERE IS A POSSIBILITY THAT THIS RIDGE WILL START TO BREAK DOWN WITH A SOMEWHAT VIGOROUS TROUGH FRI/FRI NIGHT/SAT/SAT NIGHT PROVIDING THAT SOUTHERLY SUBTROPICAL FLOW PRIOR TO ITS ARRIVAL...BUT UNCERTAINTY IS VERY HIGH FOR THE TIMING OF A FEATURE THAT FAR IN THE FUTURE. MESSICK && .AVIATION...WEAK SURFACE LOW GENERATING SOME CONVERGENCE IN THE NORTH END OF THE SNAKE RIVER PLAIN THIS AFTERNOON...ENOUGH TO THREATEN SOME ISOLATED TS...WITH BARELY ENOUGH MOISTURE...SO TS WITH ERRATIC GUSTY WIND THE BIGGEST THREAT TO AIRCRAFT TODAY...EXCEPT FOR KBYI. AIR EXPECTED TO REMAIN STABLE ENOUGH IN THE EASTERN MAGIC VALLEY TO PRECLUDE ANYTHING MORE THAN GUSTY WIND MIXING DOWN TO THE SURFACE. MESSICK && .FIRE WEATHER...SHORTWAVE FEATURE PUSHING THROUGH EAST IDAHO TODAY. SOME INSTABILITY MAINLY EASTERN HIGHLANDS AND CENTRAL MOUNTAINS TODAY SO LOOKING FOR SCATTERED SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON. WINDS SHIFT WESTERLY TODAY BEHIND COLD FRONT PASSAGE EARLY THIS MORNING. INCREASED HUMIDITIES AND SLIGHTLY COOLER TEMPS FOR TODAY BEHIND THIS FRONT. DRIER CONDITIONS FOR SUNDAY AHEAD OF SLOWLY INCREASING INFLUENCE OF NEXT PACIFIC TROUGH HEADING INTO NEXT WEEK. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021. &&
Hazardous weather outlook, May 24, 4:03 AM MDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 403 AM MDT SAT MAY 24 2014 IDZ017>025-031-032-251015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 403 AM MDT SAT MAY 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. THE HAZARDOUS WEATHER PRODUCT WILL BE DISCONTINUED ON JUNE 1 2014 TO REDUCE DUPLICATE INFORMATION FROM OUR OFFICE IN POCATELLO.
In the hours before
Special weather statement, May 24, 4:49 PM MDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
449 PM MDT SAT MAY 24 2014
IDZ022-242345-
CASSIA ID-
449 PM MDT SAT MAY 24 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 545 PM MDT
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF ALMO THIS STORM WAS NEARLY
STATIONARY.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. THIS STORM MAYBE PUTTING DOWN SOME HEAVY RAIN SHOWERS IN
THE AREA OF JIM SAGE CANYON AND CHOKECHERRY CANYON EAST OF ALMO.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN CASSIA COUNTY...
LAT...LON 4215 11331 4204 11339 4205 11356 4211 11360
4219 11348
TIME...MOT...LOC 2246Z 305DEG 2KT 4210 11346
RSLocal storm report, May 24, 5:17 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
517 PM MDT SAT MAY 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 6 SSE GRACE 42.50N 111.68W
05/24/2014 E0.50 INCH CARIBOU ID TRAINED SPOTTER
MARBLE SIZE HAIL WITH HEAVY RAIN AND MINOR STREET
FLOODING
&&
DPHELPSLocal storm report, May 24, 7:07 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
707 PM MDT SAT MAY 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HEAVY RAIN 6 SSE GRACE 42.50N 111.68W
05/24/2014 M0.40 INCH CARIBOU ID TRAINED SPOTTER
SPOTTER MEASURED 0.40 INCH RAIN FROM A SECOND STORM CELL
THAT PAST OVER HIS HOUSE. GUSTY WINDS TOOK SMALL BRANCHES
OFF TREES. PONDING OF WATER IN FIELDS ABUOT 3 MILES TO
THE NORTH OF HIS LOCATION OR ABOUT 3 SOUTHEAST OF GRACE.
&&
RSURVICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:29 PM MDT | Special Weather Statement | PIH | Bannock | 46 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.